Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
POTSdad

Low Heart Rate Concern

Recommended Posts

My 19 year old daughter has been taking Florinef (0.075 mg daily) for almost a year. Her symptoms improved much with the florinef, although she would still get some POTS symptoms around the time of her period.

Usually when she has a Potsy day, her BP is 95/65 and her heart rate while sitting down is around 90 BPM (it would go up to 140+ after standing for a few minutes).

The last few months we have noticed a different pattern. Now when she has a Potsy day, her BP is low (95/65) and her heart rate sitting down is around 40 or 50. Today I got really concerned when her BP was 85/49 and her heart rate was 35. She also had chest tightness symptoms. It did not stay there to long and a few minutes later the BP was back up to 105/70 and HR was 54.

I thought POTS causes the heart to go faster, and not slower. Now whenever she has POTS symptoms it seems her heart is slower (40-50 BPM). Could it be that her electrolytes are off? Does she need an adjustment in medications?

We will see her POTS doctor (cardiologist) tomorrow.

Have any of you seen low heart rates together with your POTS symptoms?

Share this post


Link to post
Share on other sites

Last year and this year, around this time, I would get bradycardic, hypertensive and have chest pain. I saw two cardiologists who told me that I "shouldn't worry about it as long as my heart keeps beating..." :blink: One of them also told me that my heart was probably stopping and the pain was from the "hard squeeze" when it starts up again! :blink: :blink: :blink:

I was told to ignore it. <_<

I have no clue as to the cause, but yeah, I get it too.

Let me know what your doc says, because mine are clueless!

Share this post


Link to post
Share on other sites

I have Bradycardia with my POTS. That's actually how it started, severe brady at rest and HR's in the 160's when up. It still runs slow but I think now it may be due to the meds. Doesn't speed up like it used to so I'm thrilled about that. Hope you all get some answers tomorrow!!

Brye

Share this post


Link to post
Share on other sites

I have had a few brady episodes, and thus far have had no ill effects. I have an implanted loop recorder (a Reveal monitor by Medtronic) that catches them all, but my EP says none of them were anything to write home about. But I hope you mentioned it, because a lot of times it doesn't matter what the numbers are specifically, it just matters that there is a departure from "norm".

Sandy

Share this post


Link to post
Share on other sites

I started having bradycardia episodes after several years of only tachycardia episodes. My EP told me this is a common "development" with POTS and he was unconcerned in my case. My episodes were triggered by positional changes and did not last long. It would be good to talk to a doctor about a specific situation.

Share this post


Link to post
Share on other sites

Thanks for everyone's feedback. The POTS doctor we saw today was not concerned about the unusually low heart rate we observed 2 days ago (35 beats per minute, blood pressure was 85/49). This low reading only lasted a minute or two. Subsequent readings were more normal.

The doctor said sometimes bradycardia episodes develop for POTS patients. He was not concerned and advised my daughter to continue on the Florinef. He just said to take a bit more Florinef during the monthly cycle when the POTS symptoms are more intense.

The doctor also said that my daughter would need to get off the Florinef when she is planning on getting pregnant. I was not aware Florinef interferes with pregnancy. He said Florinef is safe to take for the long term, and that our daughter should stay on the Florinef for several years. Perhaps by then she would have outgrown her POTS, since developmental POTS (which first starts around age 14) usually resolves itself in the early to mid twenties.

Share this post


Link to post
Share on other sites

Glad you got some answers.

As far as pregnancy, your daughter will want to consult with a high risk ob/gyn prior to pregnancy, ideally, if she is taking any med. Ob/gyn's are far more knowledgeable about the risks and benefits of meds with pregnancy, from what I have learned/experienced; specialists tend to want to completely err on the side of caution and recommend that a pregnant patient stop all meds. This is not always in the best interest of the patient and unborn child. Anyway, she has some time to improve, as you say, before she starts considering pregnancy!

Share this post


Link to post
Share on other sites

In the past 18mths since I had flu, I've had low heart rate for the first time. Around 32bpm and constantly going from 32 to 55. I had no symptoms with it and because of that the Dr said not to worry about it. I still get it sometimes especially when very tired, stressed or ill.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...